Arkansas, 2003

Damaging Wind in Arkansas, March 13, 2003

March 13, 2003 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 13, 4:00 AM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Mar 13, 4:00 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CST THU MAR 13 2003

AREA OF SHOWERS AND THUNDERSTORMS MOVING SLOWLY SOUTH INTO THE CWA
AT ISSUE TIME SEEMS TO BE MOVING SLOWER THAN PROGGED. ISOLATED STRONG
TO SEVERE STORMS HAVE BEEN ALONG LEADING EDGE AND THESE HAVE SHOWN
WEAKENING TREND. THIS AREA SHOULD CONTINUE MOVING SOUTH ACROSS THE
AREA THIS MORNING. FAIRLY GOOD AREA OF LIGHT RAIN IS BEHIND THIS.
BASED ON CURRENT TRENDS...WILL GO WITH 40 PERCENT POPS IN THE NORTH
FOR THIS MORNING AND 60 PERCENT IN CENTRAL AND SOUTHERN SECTIONS.
RAIN SHOULD DECREASE BY THIS AFTERNOON AS POSITIVELY TILTED SHORT
WAVE MOVES INTO THE AREA AND COLD FRONT MAKES ITS WAY INTO SOUTHERN
SECTIONS. SHORT WAVE WILL BE SLOW MOVING AND ENOUGH MOISTURE WILL
REMAIN TO KEEP SOME POPS IN THE SOUTH FOR EARLY TONIGHT. SHORT WAVE
DEVELOPS INTO A CLOSED LOW SOUTH OF THE CWA FRIDAY INTO THE WEEKEND
BUT IT SHOULD BE JUST ENOUGH SOUTH AND EAST TO NOT AFFECT THIS AREA.
DRIER AIR WILL TAKE OVER AND WILL NOT HAVE ANY POPS THROUGH EARLY
SUNDAY. WILL GENERALLY GO BETWEEN MAV AND FWC NUMBERS FOR TEMP
FORECASTS BUT WILL LEAN A LITTLE MORE TOWARD THE COOLER MAV AS
NORTHEAST WINDS BEHIND THE FRONT SHOULD LIMIT WARMING. A STRONGER
TROF APPROACHES THE AREA EARLY NEXT WEEK. MOISTURE BEGINS TO
INCREASE SUNDAY WHICH COULD LEAD TO STRATUS AND MOISTURE MAY BE
ENOUGH TO KEEP MENTION OF POPS AS EARLY AS SUNDAY AFTERNOON. BEST
CHANCE FOR RAIN WILL BE MONDAY INTO TUESDAY AS THE COLD FRONT MOVES
THROUGH AND A STRONG UPPER TROF PASSES OFF TO THE NORTHWEST. WITH
SURFACE LOW WELL BELOW 1000 MB AND 1000-500 MB THICKNESSES OVER
5600 METERS...THREAT FOR SEVERE WEATHER WILL BE PRESENT ALTHOUGH
IT DOES NOT LOOK AS FORBODING AS IT DID A COUPLE OF DAYS AGO.

.LZK...NONE
Hazardous weather outlook, Mar 13, 5:49 AM CST, 1 hour 36 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131730-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST THU MAR 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS MOST OF ARKANSAS TODAY AND TONIGHT
BEFORE STALLING NEAR THE LOUISIANA BORDER. THERE WILL BE SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE PASSAGE OF
THIS FRONT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LEVELS OVER
SOUTH CENTRAL ARKANSAS LATE THIS AFTERNOON AND EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE SHOWERS AND THUNDERSTORMS ACROSS MOST OF ARKANSAS ON
MONDAY AND TUESDAY WITH THE PASSAGE OF ANOTHER COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY
TONIGHT FOR PARTS OF SOUTH CENTRAL ARKANSAS.

32

The radar

The Little Rock radar (KLZK), 117 km away, was scanning. The volume nearest the first event began at 13:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Arkansas

When
March 13, 7:25 AM CST
Where
Arkansas County, Deluce
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.200, -91.250

Several trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347464.